SCHOOL OF MEDICAL EDUCATION & RESEARCH, SHARDA UNIVERSITY MEDICAL EDUCATION UNIT

CURRICULUM IMPLEMENTATION AND SUPPORT PROGRAMME

The Curriculum Implementation Support Programme-II (CISP-II) was organized by the Medical Education Unit, School of Medical Sciences and Research (SMS&R) on 10th and 11thSeptember 2020,under the aegis of the Regional Centre of Medical Education Technology, Maulana Azad Medical College (MAMC), New Delhi. It was planned as an onsite session, but was later converted to an online session with permission of online observership, by the directive of the Medical Council of India (MCI) dated 18.08.2020.

A Zoom Meeting link

https://zoom.us/j/94926876599?pwd=aGFOVkt6MFpyYTJ6VUNtNURKWG13dz09

(Meeting ID: 949 2687 6599 and Passcode: 229016) was generated for the same. The programme was inaugurated by Dr. Manisha Jindal, Dean, SMS&R. Following this, Dr. Suparna Dubey, Coordinator MEU, briefed the participants about the objectives of the workshop, that is, to provide an overview of the proposed changes in medical education and medical curriculum, and to train the faculty members for the implementation of the novel competency based medical education (CBME). The first session was conducted online in the Central Library, SMS&R with social distancing, but the remaining programme was shifted to the Auditorium, SMS&R Building, to ensure internet connectivity and social distancing. It consisted of 15 sessions, covering all the topics suggested by the MCI.

A total of 30 faculty members from SMS&R attended the workshop. They included 6 participants from pre-clinical, 14 participants from para-clinical, 5 participants from medical and 5 participants from surgical disciplines, in accordance with the directives of the MCI. All the sessionswere interactive and had group activities to encourage the participation of the trainees. The sessions were conducted by ten facilitators, namely Dr. Suparna Dubey, Dr. Pooja Rastogi, Dr. Vikram Singh Chauhan, Dr. Aarti Srivastava, Dr. Ashok Kumar Dubey, Dr. Nirupma Gupta, Dr. Shalini Srivastava, Dr. Prajna Paramita Samanta, Dr. Pankaj Bansal and Dr. Shelly Agarwal. All the resource persons were part of the MEU and/ or Curriculum Committee of SMS&R, and had been trained for the same at the regional centre of the MCI.

The workshop was conducted under the guidance of the MCI observer, Dr. Musharraf Husain, Professor and Head, Department of Surgery, HIMSR, New Delhi, who was present throughout the proceedings (online on 10th September and on site on 11th September 2020),

andreinforced the sessions with insightful comments and suggestions throughout the workshop.

Dr. Manisha Jindal, Dean, SMS&R, and Dr. Pooja Rastogi, Associate Dean, SMS&R, Sharda University graced the valedictory function held on the concluding day. Dr. Manisha Jindal, Dr. Pooja Rastogi and Dr. Musharraf Husain addressed the participants and emphasised the need for the efficient implementation of CBME. Dr. Musharraf Husain additionally expressed satisfaction at the conduction and quality of the resource persons as well as the involvement of the participants. Some of the participants shared their reflections on the programme, stating that the workshop sessions had sensitized them to newer aspects of medical education which would strengthen their teaching skills and give them confidence to improve their role as medical teachers and to implement the novel curriculum. Certificates of participation wereawarded to all the participants who had attended the Revised Basic Course Workshop by Dr. Musharraf Hussain. Dr. Manisha Jindal presented thememento to Dr. Musharraf Hussain and Dr. M. Hussain presented certificates and mementos to all the facilitators. The vote of thanks was delivered by Dr. Suparna Dubey. The program was concluded with a group photograph of all the participants and facilitators.

On analysis of the pre- and post-test scores, which were marked on a total of 25 marks, the mean pre-test score was 10.06 marks (Range:5 to 16 marks), which improved after the workshop to a mean post-test score of 16.77 marks(Range: 6 to 21 marks). The analysis of the feedback to all sessions showed that more than 50% of the participants rated each session as excellent in content, presentation, time-management and relevance; however, level of interaction of sessions was rated lower, possibly due to online sessions and social distancing. A retrospective pre-post analysis of the various sessions (scored on a 5-point Likert scale) revealed that initial knowledge ranged from a score of 2.0 to 2.7 and the perception of importance from a score of 2.7 to 3.4. After the workshop, both revealed an increase, the knowledge varying from 4.1 to 4.5 and the perception of importance from 4.4 to 4.7.





















































































Curriculum Implementation and Support Programme-II

Date of Faculty Development Programme: 7th to 11th September 2020

School of Medical Sciences and Research, Sharda University, Greater Noida

List of Participants

Sr. No.	Name of Participant	Designation and Department		
1	Dr. Manisha Jindal	Professor, Physiology and Dean SMSR		
2	Dr. Ram Praksah Gupta	Associate Professor, Anatomy		
3	Dr. Aditi Bhatnagar	Assistant Professor, Anatomy		
4	Dr. Ankur Sharma	Assistant Professor, Anatomy		
5	Dr. Kumari Nitu Roy	Assistant Professor, Physiology		
6	Dr. Rajesh Kumar Thakur	Assistant Professor, Biochemistry		
7	Dr. Ekta Arora	Assistant Professor, Pharmacology		
8	Dr. Md. Nazer Hasan	Assistant Professor, Pharmacology		
9	Dr. Amit Singh Pawaiya	Associate Professor, Community Medicine		
10	Dr. Khushboo Juneja	Assistant Professor, Community Medicine		
11	Dr. Anshu Singh	Assistant Professor, Community Medicine		
12	Dr. NeetiPurwar	Assistant Professor, Community Medicine		
13	Dr. Dalip Kumar Kakru	Professor, Microbiology		
14	Dr. Sneha Mohan	Associate Professor, Microbiology		
15	Dr. Zarine Khan	Assistant Professor, Microbiology		
16	Dr. Manjit Singh Bindra	Professor, Pathology		
17	Dr.Atul Verma	Assistant Professor, Pathology		
18	Dr. Garima Goyal	Assistant Professor, Pathology		
19	Dr. Salony Mittal	Assistant Professor, Pathology		
20	Dr. Shubhangi Gupta	Assistant Professor, Pathology		
21	Dr. Ranjit Ghuliani	Professor, Paediatrics		
22	Dr.Shitij Goel	Professor, Dermatology		
23	Dr. MahakLamba	Assistant Professor, General Medicine		
24	Dr. Nalini Kurri	Assistant Professor, General Medicine		
25	Dr. Satish Kumar	Assistant Professor, General Medicine		
26	Dr. Vishal Gupta	Professor, Radiology		
27	Dr. Samta Gupta	Professor, Obs. & Gynae		
28	Dr. AbhaGahlot	Professor, Ophthalmology		
29	Dr. Fahad Tauheed	Assistant Professor, General Surgery		
30	Dr. Vivek Kumar Pathak	Assistant Professor, ENT		

Curriculum Implementation and Support Programme-II <u>List of Resource Persons</u>

Sr. No.	Name of Participant	Designation and Department		
1	Dr. Manisha Jindal	Dean SMSR and Professor, Physiology		
2	Dr. Suparna Dubey	Coordinator, MEU &Professor, Pathology		
3	Dr. Pooja Rastogi	Associate Dean&Professor, Forensic Medicine		
4	Dr. Vikram Singh Chauhan	Professor, Surgey		
5	Dr. Aarti Srivastava	Professor, Anaesthesiology		
6	Dr. Ashok Kumar Dubey	Professor, Pharmacology		
7	Dr. Nirupma Gupta	Professor, Anatomy		
8	Dr. Shalini Srivastava	Professor, Community Medicine		
9	Dr. Prajna Paramita Samanta	Professor, Anatomy		
10	Dr. Pankaj Bansal	Professor, GeneralMedicine		
11	Dr. Shelly Agarwal	Associate Professor, Obs&Gynecology		



MEDICAL EDUCATION UNIT

School of Medical Sciences & Research, Gr. Noida

organizing

CURRICULUM IMPLEMENTATION AND SUPPORT-II

Thursday 10th September, 2020 08:45 am to 05:00 pm

PROGRAM SCHEDULE

TIME	SESSION	OBJECTIVES	DURATION	FACULTY
08:45 - 09:00	Pre-Test		15 mins	RC/NC faculty
09:00 - 09:30	Registration, inauguration, ice breaking	lce breaking and introduction of participants and faculty	30 min	Dr. SUPARNA DUBEY
09:30 - 10:30	Competency based (CBME)	Definition of competency Difference between competency, objectives & outcomes (with examples); Introduction to CBME, salient differences from conventional model medical education	60 min	Dr. VIKRAM SINGH CHAUHAN
10:30 - 11:00	TEA			
11:00 - 11:30	IMG: Goals, roles & Competencies	How to link national health needs to competencies and objectives	30 min	Dr. AARTI SRIVASTAVA
11:30 – 12:30	Deriving objectives from competencies	Demonstrate linking of competency with domains of learning using the competency sheet	60 min	Dr. PRAJNA P SAMANTA
12:30 - 13:00	Linking competency objectives to Teaching Learning Methods (TLM)	Hands-on experience - group work, small groups work with faculty, emphasis on proper alignment, discuss relevant TL methods	30 min	Dr. SUPARNA DUBEY
13:00	LUNCH			
13:45 – 14:15	Graduate Medical Education Regulations (GMER) 2019	Time frame, training methods, integration, assessment, new additions like Foundation Course, formative feedback	45 min	Dr. POOJA RASTOGI
14:15 - 14:45	Electives	Concept of electives	30 min	Dr. SHALINI SRIVASTAVA
14:45- 15:00	TEA			
15:00-16:00	Foundation Course Early Clinical Exposure	Concept, components, time frame & examples	60 min	Dr. NIRUPMA GUPTA
16:00 – 17:00	AETCOM module	Purpose, mission and objectives & booklet review	60 min	Dr. SUPARNA DUBEY



MEDICAL EDUCATION UNIT

School of Medical Sciences & Research, Gr. Noida

organizing

CURRICULUM IMPLEMENTATION AND SUPPORT-II

Friday 11th September, 2020 | 08:45 am to 05:00 pm

PROGRAM SCHEDULE

TIME	SESSION	OBJECTIVES	DURATION	FACULTY
09:00 - 09.45	Student Doctor - Clinical Teaching	Concept, framework & group activity	45 mins	Dr. ASHOK K DUBEY
09:45 – 11:00	Alignment and Integration	Concept, framework (using examples from competency table)	75 mins	Dr. SUPARNA DUBEY
11:00 - 11:15	TEA			
11:15-13:00	Skills training	Competency acquisition, Skills lab: group activity Prescription Skills	105 mins	Dr. SHELLY AGARWAL
13:00	LUNCH			
13: 45 – 14:45	Assessment in CBME	Principles as relevant to CBME, assessment methods	105 mins	Dr. PANKAJ BANSAL
14:45- 15:00	TEA			
15:00-16:00	Aligning assessment to competency objectives & TLM	Group activity	60 mins	Dr. VIKRAM SINGH CHAUHAN
16:00- 16:45	Curricular governance	Presentation & Discussion	45 mins	Dr. SUPARNA DUBEY
16:45-17:00	Feedback and Open House		15 mins	Dr. SUPARNA DUBEY
17:00 – 17:15	Valedictory / Post test			